Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 48, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 12, 2006, 5:05 PM PDT for Adams County, Lincoln County, Washington. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2006, 5:05 PM PDT (00:05 UTC)
- Expired
- Jul 12, 2006, 6:00 PM PDT
- In force
- 55 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Adams County, WA, Lincoln County, WA
The radar
The Spokane radar (KOTX), 65 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:49 PM PDT | TSTM WND GST 40 | 5 S Edwall, WA | |
| Jul 12, 5:50 PM PDT | TSTM WND GST 60 | Davenport, WA | WIND GUSTS EST AT 60 MPH WITH BLOWING DUST |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1766 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KOTX 130006
SVROTX
WAC001-043-130100-
/O.NEW.KOTX.SV.W.0048.060713T0005Z-060713T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
505 PM PDT WED JUL 12 2006
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON
LINCOLN COUNTY IN EAST CENTRAL WASHINGTON
* UNTIL 600 PM PDT
* AT 459 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 29
MILES NORTHWEST OF RITZVILLE...OR ABOUT 26 MILES NORTHEAST OF MOSES
LAKE...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF ODESSA BY 515 PM PDT
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4743 11784 4727 11784 4725 11797 4708 11797
4697 11881 4699 11883 4708 11883 4749 11895
4781 11838 4783 11832
$$
BT
--2 follow-up statements
000
WWUS56 KOTX 130024
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
523 PM PDT WED JUL 12 2006
WAC001-043-130100-
/O.CON.KOTX.SV.W.0048.000000T0000Z-060713T0100Z/
ADAMS WA-LINCOLN WA-
523 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR LINCOLN AND EASTERN ADAMS COUNTIES...
AT 516 PM PDT...THE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14
MILES NORTH OF ODESSA TO RITZVILLE...OR ALONG A LINE EXTENDING FROM
38 MILES NORTHEAST OF MOSES LAKE TO 42 MILES SOUTHWEST OF
CHENEY...MOVING NORTHEAST AT 30 MPH. EARLIER...THE PUBLIC REPORTS
INDICATED WIND GUSTS TO 60 MPH AND DIME SIZED HAIL NEAR WARDEN.
SEVERE THUNDERSTORMS WILL BE NEAR...
MOHLER BY 535 PM PDT
HARRINGTON BY 545 PM PDT
CRESTON AND SPRAGUE BY 550 PM PDT
DAVENPORT...LINCOLN AND EDWALL BY 600 PM PDT
LAT...LON 4746 11787 4730 11787 4728 11800 4711 11800
4677 11839 4713 11857 4721 11873 4752 11895
4784 11841 4786 11835
$$
FX000
WWUS56 KOTX 130044
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
540 PM PDT WED JUL 12 2006
WAC001-130050-
/O.CAN.KOTX.SV.W.0048.000000T0000Z-060713T0100Z/
ADAMS WA-
540 PM PDT WED JUL 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...
THE STORMS OVER ADAMS COUNTY HAVE WEAKENED BELOW SEVERE LEVELS.
LAT...LON 4749 11789 4746 11786 4731 11786 4730 11797
4727 11799 4727 11875 4753 11892 4784 11841
4782 11839 4785 11834
$$
WAC043-130100-
/O.CON.KOTX.SV.W.0048.000000T0000Z-060713T0100Z/
LINCOLN WA-
540 PM PDT WED JUL 12 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM PDT
FOR LINCOLN COUNTY...
AT 533 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
CRESTON TO 10 MILES SOUTHWEST OF SPRAGUE...OR ALONG A LINE EXTENDING
FROM 48 MILES NORTHEAST OF MOSES LAKE TO 32 MILES SOUTHWEST OF
CHENEY...MOVING NORTHEAST AT 30 MPH. THERE HAVE BEEN NUMEROUS
REPORTS OF VERY LOW VISIBILITIES AHEAD OF THESE STORMS DUE TO
OUTFLOW WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
HARRINGTON BY 545 PM PDT
CRESTON AND SPRAGUE BY 550 PM PDT
DAVENPORT...LINCOLN AND EDWALL BY 600 PM PDT
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS. PERSONS DRIVING THROUGH EASTERN
LINCOLN COUNTY SHOULD BE PREPARED TO ENCOUNTER A DENSE CLOUD OF DUST
OUT AHEAD OF THESE STORMS.
LAT...LON 4749 11789 4746 11786 4731 11786 4730 11797
4727 11799 4727 11875 4753 11892 4784 11841
4782 11839 4785 11834
$$
FXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 4:20 PM PDT, 45 minutes earlier.
Area forecast discussion, Jul 12, 4:20 PM PDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 420 PM PDT WED JUL 12 2006 .SYNOPSIS...HIGH PRESSURE WILL THEN BEGIN TO STRENGTHEN...RESULTING IN DRY CONDITIONS AND WARMING TEMPERATUERS THROUGH THE WEEKEND. && .DISCUSSION... TONIGHT THROUGH SATURDAY...UPPER LEVEL TROUGH SWINGING THROUGH THE INLAND NORTHWEST TODAY. SOME LIGHT SHOWERS HAVE FALLEN ACROSS THE AREA...BUT HAVE NOT FOUND ANYMORE THAN A TRACE OF PRECIP AT THE ASOS SITES. RADAR SHOWING SOME HEAVIER SHOWERS MOVING INTO THE PALOUSE AND EAST CASCADES NOW...AND EXPECT SOME MEASURABLE RAIN OUT OF THAT. WATER VAPOR IMAGERY IS SHOWING A DEFINITE BACKEDGE TO THE PRECIP. EXPECT THIS TO BE THROUGH EASTERN WA BY 00-01Z. WITH INCREASED SOUTHWEST TO WEST WINDS...THINK DECREASING CLOUDS IS A GOOD BET BEHIND THE PRECIP. QUESTION IS IF THERE IS ENOUGH INSTABILITY TO POP SOME AFTERNOON CONVECTION. SATELLITE IS SHOWING SOME CU POPPING ACROSS THE NORTH CASCADES AND AN ISOLATED STRIKE CANNOT BE RULED OUT. AFTER 06Z SHOWERS AND CLOUDS WILL DECREASE. TEMPS WILL BE COOLER THAN LAST NIGHT BECAUSE OF THE COOLER AIR MASS OVER US...BUT WITH WINDS STAYING UP...IT WILL KEEP TEMPS FROM DROPPING TOO MUCH. THURSDAY THROUGH SATURDAY WE DRY OUT AND START TO WARM UP. UPPER TROUGH REMAINS OFFSHORE WHILE THE FOUR CORNERS HIGH REMAINS STRONG...EACH DAY BRINGING WARMER TEMPERATURES FURTHER NORTH. HAVE REMOVED ANY MENTION OF SHOWERS EXCEPT FOR FRI AFTERNOON AS A WAVE CLIPS THE US/CANADIAN BORDER AND GFS IS SHOWING SOME MID LEVEL MOISTURE MOVING THROUGH. OTHERWISE TEMPERATURES RISING EACH DAY...HAVE BUMPED UP TEMPS A BIT FRI AND SAT...SO THAT BY SATURDAY WE ARE ONCE AGAIN ABOVE AVERAGE FOR THIS TIME OF THE YEAR. /KOCH SATURDAY NIGHT THROUGH WEDNESDAY...MODEL GUIDANCE REMAINS IN RELATIVELY GOOD AGREEMENT THROUGH MONDAY. CONFIDENCE WANES SLIGHTLY MONDAY NIGHT THROUGH WEDNESDAY...AS THERE ARE SOME TIMING DIFFERENCES BETWEEN THE GFS/ECMWF/CANADIAN MODELS. GFS ALSO HAS HAD SOME CONSISTENCY ISSUES IN THE PAST 2-3 RUNS. BUT A FEW OVERALL POINTS CAN BE DRAWN OUT...AND I/M STILL FAVORING THE GFS WHICH IS THE SLOWER OF THE THREE MODELS (MINUS 06Z RUN). THE OVERALL PATTERN SHOWS A TROF OFF THE COAST...NUDGING EAST THROUGH THE PERIOD...AND A FLAT RIDGE INLAND. MINOR DISTURBANCES COME INLAND FROM THE LOW THROUGH MONDAY... BUT MOST OF THE SUBSTANTIAL ENERGY STAYS NORTH. KEPT SLIGHT CHANCE FOR THUNDER IN THE SOUTHEAST PORTION OF THE CWA SUNDAY AND MONDAY... DUE TO WEAK WAVES AND SOME MID-LEVEL MOISTURE. THE OFFSHORE TROF CONTINUES TO NUDGE CLOSER TO THE COAST INTO WEDNESDAY...WITH PROGRESSIVELY STRONGER SHORTWAVES TRYING TO SLIP OVER THE AREA (AS OPPOSED TO NORTH OF THE AREA). THIS IS TRANSLATED TO SOME SLIGHT CHANCE POPS IN THE MOUNTAINS TUESDAY AND WEDNESDAY. TEMPERATURES REMAIN ABOVE AVERAGE THROUGH PERIOD AND THE COOL DOWN NOT LOOKING AS QUICK...DUE TO SLOWER EAST PROGRESSION OF OFFSHORE TROF. /JCOTE && .AVIATION...VFR CONDITIONS THROUGH 00Z THUR. COLD FRONT PUSHES EAST THROUGH COLUMBIA BASIN TOWARD KGEG/KCOE CORRIDOR...WITH SCATTERED SHOWERS AND SOME TSRA. BEST RISK FOR SOME STORMS NORTH AND WEST OF KPUW THROUGH 04Z. WINDS BLUSTERY THROUGH 06Z. DECREASING CLOUDS OVERNIGHT. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 57 80 54 83 56 88 / 20 0 0 0 0 0 COEUR DALENE 56 79 51 82 54 86 / 20 0 0 10 0 0 PULLMAN 54 79 50 82 52 87 / 20 0 0 0 0 0 LEWISTON 62 89 60 92 63 96 / 20 0 0 0 0 0 COLVILLE 54 83 53 85 55 87 / 20 0 0 0 0 10 SANDPOINT 53 77 50 80 52 84 / 30 10 0 10 0 10 KELLOGG 52 82 50 85 54 87 / 20 10 0 10 0 0 MOSES LAKE 59 85 55 89 57 91 / 20 0 0 0 0 0 WENATCHEE 59 83 59 86 61 90 / 20 0 0 0 0 0 OMAK 56 84 54 87 56 90 / 20 0 0 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:02 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Spokane | 58 min |
| Jul 12, 6:58 PM PDT | Severe Thunderstorm Warning | OTX | Spokane | 32 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.